MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 CHARN PIN RETRACT+HANLESET; HIP INSTRUMENTS : FIXATION PINS

DEPUY INTERNATIONAL LTD - 8010379 CHARN PIN RETRACT+HANLESET; HIP INSTRUMENTS : FIXATION PINS
Model Number 9620-06-000
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
End of pin retained in patient during surgery, noted in xray.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:  product complaint (b)(4).Investigation summary :no product was received from the complainant.However we did receive a report from a third party with photographs which confirmed the reported issue.From the information provided it appears that the charnley pin was put under a high bending force which led to the snapping of the retractor pin, although from the information provided, it was not possible to verify this and determine the root cause.The pin was 23 years old and as the pin had been used at least 38 times since (b)(6) 2018, it is unlikely that the break was due to a manufacturing error.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:   added: b5, h6 (device).
 
Event or Problem Description
In addition to the previously reported product deficiency, the medical record indicates the pin broke into 2+ pieces intra-operatively and retained in the patient.There is no evidence of revision or invasive treatment to address the issue.
 
Additional Manufacturer Narrative
Product complaint# (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:  added: d4 (lot).Corrected: d4 (procode,udi).

Brand Name
CHARN PIN RETRACT+HANLESET
Common Device Name
HIP INSTRUMENTS : FIXATION PINS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key9848554
Report Number1818910-2020-08463
Device Sequence Number16747977
Product Code KWA
UDI-Device Identifier10603295240549
UDI-Public10603295240549
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9620-06-000
Device Catalogue Number962004000
Device Lot Number988065
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/24/2020
05/26/2020
06/01/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date03/30/2020
05/27/2020
06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1